Illinois, 2006

Hail in Illinois, June 27, 2006

June 27, 2006 · NWS ILX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 27, 2:42 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 2:42 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT TUE JUN 27 2006

.DISCUSSION...
FORECAST ISSUES ARE STORM CHANCES THROUGH WED NIGHT...AND SEVERE
POTENTIAL TONIGHT AND WED AFTERNOON. THE MODELS ARE IN AGREEMENT
ON THE GENERAL UPPER AND SURFACE PATTERN...BUT THE GFS CONV
PARAMETERIZATION IS TRIGGERED MORE IN LINE WITH THE PATTERN OF THE
LAST COUPLE OF DAYS. WILL LEAN TWRD GFS FOR DETAILS.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
WEAK SURFACE RIDGING THIS MORNING ACROSS OUR CWA ALLOWED FOR
SUNSHINE AND DESTABILIZATION...AHEAD OF THE NEXT COLD FRONT AND H5
SHORT WAVE. CONVECTIVE TEMP WAS REACHED EARLIER THIS MORNING AS
SHALLOW SHOWERS DEVELOPED. THIS AFTERNOON...A WEAK MID LEVEL CAP
FINALLY BUSTED AND THE STORMS ARE GROWING IN INTENSITY THE LAST 30
MINUTES. HAIL WILL BE THE MAIN THREAT...AS THE FREEZING LEVEL
DROPPED FROM 10.3K FT YESTERDAY AFTERNOON...TO 9.9K FT TODAY.
LARGE HAIL DEVELOPED YESTERDAY...PRIMARILY DUE TO STEEP LAPSE
RATES AND ABUNDANT LOW LEVEL MOISTURE. OUR 18Z SOUNDING SHOWED
MUCH OF THE SAME FOR LATE THIS AFTERNOON AND THIS EVENING.
PLUS...THIS AFTERNOON AN H3 JET MAX WILL BE PROVIDING ADDITIONAL
LIFT IN THE EXIT REGION.

AS FOR THE FORECAST TONIGHT...I STILL WENT WITH SCATTERED WORDING
IN THE GRIDS...AS COVERAGE WILL BE IN THAT RANGE. AFTER
MIDNIGHT...MUCH LESS ACTIVITY SHOULD BE AROUND...SO ISOLATED
SHOULD STILL WORK FINE.

WEDNESDAY WILL FEATURE ANOTHER LOBE OF THE LONG WAVE TROUGH MOVING
OVER OUR CWA...ESPECIALLY THE NORTHERN HALF. A SURFACE FRONT WILL
DROP SOUTH THROUGH OUR CWA...AND PASS SOUTH OF US BY THURSDAY
MORNING. THE AFTERNOON STORMS WILL BE SIMILAR IN TIMING AND
COVERAGE TO TODAY AND YESTERDAY...SO THE SCATTERED POPS WERE LEFT
AS IS FOR THE AFTERNOON AND EVENING.

HEIGHT RISES SHOULD PREVAIL FROM THURSDAY THROUGH THE WEEKEND...AS
A LONG WAVE TROUGH IN CANADA FLATTENS THE RIDGE AND MOVES OUR
TROUGH OFF TO THE EAST. THIS SHOULD GIVE US A SHORT BREAK FROM THE
CONTINUOUS FLOW OF SHORTWAVES INTO OUR CWA FROM THE NW.

LONG TERM...FRIDAY THROUGH TUESDAY...
FRIDAY SHOULD REMAIN DRY...ALTHOUGH THERE ARE SOME HINTS IN THE
GFS THAT INDICATE A SHORTWAVE IS TRYING TO BREAK INTO OUR SURFACE
RIDGE AND KICK OFF SOME STORMS FRIDAY AFTERNOON. FOR NOW...AFTER
COLLABORATION WITH SURROUNDING WFO/S, WE ARE KEEPING THE FCST DRY
DUE TO A DRY LAYER BELOW 10K FT, AND UNTIL SOME CONSISTENCY SHOWS
UP IN THE MODELS.

THE GFS IS SHOWING AN H5 VORT MAX PASSING BY TO OUR NORTH...AS A
COLD FRONT SAGS SOUTH TOWARD ILLINOIS. BY SATURDAY NIGHT...THE
FRONT SHOULD COME CLOSE ENOUGH THAT MOISTURE CONVERGENCE WILL BE
SUFFICIENT FOR SCATTERED STORMS. SUNDAY AFTERNOON...THE FRONT WILL
DROP FARTHER SOUTH INTO OUR CWA...AND WILL ALLOW A MORE POTENT H5
VORT MAX TO TRIGGER THUNDERSTORMS. THE UPPER LEVEL FLOW WILL BE
PARALLEL TO THE FRONT...AND IT SHOULD LINGER THROUGH MONDAY...SO
20 POPS WERE LEFT IN THE GRIDS FOR THAT TIME.

ANOTHER COLD POOL OF UPPER LEVEL AIR IS FORECAST FOR TUESDAY...SO
INSTABILITY STORMS MAY RETURN TO THE AREA.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHIMON
Hazardous weather outlook, Jun 27, 10:41 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CDT TUE JUN 27 2006

ILZ027>031-036>038-040>057-061-281100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL.

THE PRIMARY AREA OF CONCERN WILL BE WEST CENTRAL ILLINOIS...
ESPECIALLY LOCATIONS ALONG AND WEST OF THE I-55 CORRIDOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND EAST CENTRAL
ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

ILZ062-063-066>068-071>073-281100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME CAPABLE OF PRODUCING LARGE HAIL. HOWEVER... THE PRIMARY
SEVERE THREAT IS EXPECTED TO REMAIN WEST OF I-55.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST
ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WEDNESDAY AFTERNOON.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HARDIMAN/AUTEN

The radar

The Quad Cities radar (KDVN), 92 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 27, 5:11 PM CST
Where
Knox County, Abingdon
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.800, -90.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511410.